MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC POWEREASE INSTRUMENTS; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC SOFAMOR DANEK USA, INC POWEREASE INSTRUMENTS; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number 2342305M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient with degenerative disc disease underwent unspecified spinal procedure at levels l2-s1.Intra-op, as the surgeon was advancing the screw, the tip of the driver broke off into the head of the screw.No fragments remained inside the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visually confirmed approximately ~3 mm of instrument tip has been broken off, consistent with interface during usage.Inspection of the shaft diameter and material hardness confirmed conformance to print specification.Fracture surface analysis reveals a fairly flat fracture surface and circular material flow, consistent with torsional overload.The above findings are consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
POWEREASE INSTRUMENTS
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6867791
Report Number1030489-2017-02045
Device Sequence Number851419
Product Code HBE
UDI-Device Identifier00613994905697
UDI-Public00613994905697
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K111520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2342305M
Device Lot NumberCT11H036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2017
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer12/19/2017
12/19/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date01/16/2018
01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight102